Hail, Dodge
- When
- April 17, 6:00 PM CST
- Where
- Dodge County, Fremont
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.450, -96.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 17, 2:00 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT WED APR 17 2002 18Z SFC ANALYSIS SHOWED LOW PRESSURE DEVELOPING OVER WY WHILE STALLED BOUNDRY ACROSS NRN KS AND NRN MO WAS STARTING TO LIFT NORTH. SHARP LOW LEVEL MOISTURE GRADIENT IN PLACE OVER EASTERN KANSAS. COMBINATION OF INCREASING SOUTH FLOW AND ADVECTION OF THE LOW LEVEL MOISTURE INTO THE CWA TONIGHT SHOULD PREVENT TEMPS FROM FALLING OFF MUCH OVERNIGHT SO HAVE BOOSTED MINS TO THE 60S AS A RESULT. WILL CONTINUE WITH MENTION OF SLGT CHC THUNDER TONIGHT AS WESTERN SYSTEM GETS ORGANIZED AND WARM FRONT LIFTS ACROSS THE CWA. MODELS SIMILAR IN TAKING SFC LOW ACROSS SD TONIGHT AND INTO SWRN MN ON THURSDAY WITH FRONT MOVING THROUGH SERN PARTS OF THE CWA DURING MAX HEATING. ETA INDICATES BEST INSTABILITY BY THAT TIME EAST OF THE AREA BUT WILL NONETHELESS STAY WITH SOME LOW POPS AS FRONT MOVES THROUGH AND COLD ADVECTION KICKS IN OVER THE AREA. SOME MODEL DIFFERENCES IN EXTENDED PERIOD AS EXTENDED ETA SHOWING H85 BOUNDRY LITTLE FURTHER NORTH THAN AVN IN 72-84HRS SO WILL MENTION LOW POPS SAT AFTN/SAT NIGHT. BASED ON NEW AVN WILL ALSO TAKE OUT POPS FOR SUNDAY AND MONDAY AND LEAVE CHANCE IN FOR TUE/WED. TEMPERATURES WILL AGAIN PRESENT A CHALLENGE AS FRONT MOVES THROUGH ON THURSDAY WITH STRONG CONTRAST EITHER SIDE OF FRONT. WILL LEAN TOWARD WARMER ETA AT THIS TIME WITH SERN AREAS REACHING UPPER 80S. MUCH COOLER THURSDAY NIGHT INTO THE WEEKEND AS HIGH BUILDS DOWN WITH SEASONAL READINGS REMAINDER OF EXTENDED PERIOD. FOBERT ... 330 AM CDT WED APR 17 2002 FORECAST CHALLENGES...RETURN OF SFC FNT AND DVLPMENT OF TSRA THIS AFTERNOON AND TONIGHT. SYNOPSIS...AFTER AN ACTIVE SVR WX NIGHT FOR THE FCST AREA...NEGATIVELY TILTED TROF SWEEPS NORTHEAST...SHIFTING THE TSRA TO MN-IA-ERN KS. SFC FNT PUSHING THRU SW IA NOW AND DEWPOINTS HAVE FALLEN TO THE 30S/40S BEHIND THE FNT AND THE WNDS HAVE DIMINISHED SIGNIFICANTLY. FORECAST...ERLY THIS AM MINOR SHORTWAVE FCST BY ETA TO PRODUCE PRECIP...HOWEVER SHORT TERM AVN/RUC DRY. STLT INDICATING STG DRYING AND SUBSIDENCE AND WILL KEEP VERY SHORT TERM FCST DRY. MAIN UPR LOW OVR WA CONSISTENTLY FCST BY BOTH THE ETA/AVN TO WEAKEN AND SPLIT INTO TWO LOWS NR OR AND MT BY 06Z TONIGHT. SHORT TERM FCST INVOLVES SFC FNT KS/MO THAT PUSHES N INTO SE NEB/SRN IA LATE TAF. MODELS DIFFER ON THE LOCATION OF THE SFC LO AT 00Z WITH THE ETA/AVN SIMILAR OVR ERN WY AND THE NGM FARTHER N OVR ERN MT. NGM CONTINUES NWD BIAS AT 12Z AS ETA/AVN HAS THE SFC LO OVR ERN SD AND SFC FNT INTO ERN NEB. MID DAY THU THE FNT EXITS THE FCST AREA AND SFC HI PRES BUILDS IN FM MT. HI PRES RMNS OVR THE FCST AREA WELL INTO THE EXTENDED. DAYS 1 AND 2...MODEL TRENDS CONTINUE TO WEAKEN SHORT WAVE TROF AND ETA SEEMS TO HANDLE THIS BEST. DAY1 SPC OUTLOOK HAS ERN NEB AND WRN IA IN SLGHT RISK FOR DAY 1 VALID THRU 12Z 4/18. WAA/INSTABILITY/FAVORABLE SHEAR PROFILES DEVELOP LATE THIS AFT AND INCREASES THIS EVE. CAPE VALUES INCREASE TO 1-2K J/KG ACRS SE NEB TAF AND 2-3K J/KG THIS EVE. HAVE INCLUDED CHC FOR TSRA LATE TAF SE AND ALL OF THE FCST AREA TON AND LEFT THU DRY. TEMPERATURES TAF MID 70S N TO LOWER 80S S. S/SE WINDS TO INCREASE LATE THIS AFT AND EVE INTO THE BREEZY CATEGORY. DURING THE DAY THE SFC BOUNDARY PUSHES ACRS THE FCST AREA. FOR NOW HAVE MAINLY GONE DRY FOR THE REST OF THU/FRI AS THE SFC BOUNDARY/MID LEVEL WAA AFFECTS LOCATIONS FARTHER S. EXTENDED...SAT-TUES. SFC HI PRES AND NE FLO IS FCST FOR THE AREA SAT AND SUN. THERE ARE SOME TIMING DIFFERENCES WITH THE NEW MRF. THE OLD MRF HAD 30/40 POPS FOR SEVERAL DAYS. THE NEW MRF STILL HAS 30/40 POPS...HOWEVER...HAS THE GREATEST CHC PRECP SUN AND WED. ZAPOTOCNY IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402 359-5166. .OMA...NONE. FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 512 PM CDT WED APR 17 2002 STORM SPOTTERS MAY BE REQUIRED IN EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A WARM FRONT WILL LIFT NORTH ACROSS EASTERN NEBRASKA AND WESTERN IOWA TONIGHT...AS A LOW PRESSURE SYSTEM MOVES FROM WYOMING ACROSS SOUTHERN SOUTH DAKOTA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA AS WARM MOIST AIR IS LIFTED OVER THE SURFACE FRONT. A LOW LEVEL JET WILL ALSO ADD TO THE INSTABILITY. THE INSTABILITY WILL BE WEAKLY CAPPED BY A LAYER OF WARM AIR AT MID LEVELS OF THE ATMOSPHERE. IF THE CAP BREAKS...RAPID THUNDERSTORM DEVELOPMENT WILL BE LIKELY. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). POLLACK
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292037.